Heat, Alexander
- When
- July 31, 11:00 AM CST to 5:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees over extreme southern Illinois in the afternoon.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees over extreme southern Illinois in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 31, 2:54 AM CST, 8 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 354 AM CDT SAT JUL 31 2010 .DISCUSSION... AN IMPULSE EMBEDDED IN THE NWRLY MID/UPPER FLOW WILL MOVE SEWD THROUGH THE PAH FCST AREA TODAY...BRINGING A SFC WAVE MOSTLY THROUGH THE REGION BY 00Z SUNDAY. THESE FEATURES WILL BE THE SOURCE OF LIFT AND MOISTURE FOR THE DEVELOPMENT OF SCT SHWRS AND TSTMS TODAY. THERE IS A POSSIBILITY OF ELEVATED ISOLD SHWRS/TSTMS FIRING ALONG A SEWD MOVING WIND SHIFT/FRONTAL BOUNDARY IN THE UNSTABLE EARLY EVE ATMOSPHERE...MAINLY IN THE SERN HALF OF THE REGION. SUNDAY SHOULD BE DRY...WITH TEMPORARILY MODERATED TEMPS AND DEWPOINTS BEHIND THE FRONT AND NRLY SFC WINDS. A SERN CONUS MID/UPPER LEVEL RIDGE IS PROGGED TO EXPAND NWD INTO THE PAH FCST AREA BY THE FIRST OF THE WEEK...CAUSING SFC TEMPS TO RISE WELL INTO THE 90S AGAIN...TUE BEING THE HOTTEST DAY. SRLY LOW LEVEL WINDS ON TUE SHOULD HELP TO BOOST DEWPOINTS AGAIN /ESPECIALLY OVER SERN MO/. THIS MIGHT RESULT IN HEAT ADVISORY CRITERIA MON-WED WEST OF THE MS RIVER...AND POSSIBLY WORSE ON TUE. THE MED RANGE MODELS/ENSEMBLES WERE IN PRETTY GOOD AGREEMENT FOR MID WEEK ON. THERE ARE SOME INDICATIONS THAT THE RIDGE MAY HOLD ANOTHER FRONT BACK FROM OUR AREA...OR DELAY IT. NO CHANGES WERE MADE PAST DAY 5...BUT LIMITED CHANCES OF PCPN WERE KEPT IN FROM WED NIGHT ON. TEMPS MAY MODERATE SOME BY DAY 7. && .AVIATION... VAST MAJORITY OF CIGS/VSBYS WILL REMAIN VFR FOR ALL TAF SITES... HAVE GONE MORE PESSIMISTIC ON THE AMOUNT OF OPAQUE CLOUD COVER. IN ADDITION TO THE INCREASED CLOUD COVERAGE...HAVE ADDED AN INTERMITTENT SHRA/TSRA TO EACH TAF SITE TO ADDRESS THE PASSAGE OF SURFACE LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY. SOUTH TO SOUTHEAST WINDS AT 5 TO 10 MPH WILL VEER AROUND TO THE NORTHWEST IN THE WAKE OF THE FRONTAL PASSAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DB AVIATION...JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 502 AM CDT SAT JUL 31 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 502 AM CDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TODAY ACROSS THE REGION AS A LOW PRESSURE AREA AND FRONTAL BOUNDARY MOVE THROUGH. THERE IS A POSSIBILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO OCCURRING IN THE LATE AFTERNOON OR EARLY EVENING. WIND WILL BE THE PRIMARY HAZARD AS THE STORMS MOVE TOWARD THE SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE IN THE INTERSTATE 64 CORRIDOR AS EARLY AS TUESDAY NIGHT. SCATTERED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE REGION FROM WEDNESDAY NIGHT ON DUE TO ANOTHER FRONTAL BOUNDARY SINKING INTO THE AREA FROM THE NORTH. SWELTERING CONDITIONS WILL RETURN ACROSS THE REGION NEXT WEEK. PEAK AFTERNOON TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S MONDAY THROUGH WEDNESDAY. ALSO...HEAT INDICES OF 105 AND GREATER ARE LIKELY WEST OF THE MISSISSIPPI RIVER FOR THE SAME TIME PERIOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF POSSIBLE SEVERE STORMS TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
9 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247231, 247233, 247235, 247236, 247239, 247240, 247241, 247245, 247246.